Poisoning by drugs is caused by swallowing, injecting, or breathing a dose in a higher concentration than required. Poisoning by drugs overwhelms normal physiological functioning. Depending on what drug a person has taken, symptoms of poisoning vary. Some general symptoms of poisoning by drugs include severe chest pain, seizures, severe headaches, difficulty breathing, delirium, extreme agitation, and anxiety. Toxic agents include chemicals that disrupt normal neuron cellular functions via a variety of mechanisms. Membrane depolarization occurs due to these chemical mechanisms and disrupts the inter-neuron communication routes. The lack of communication damage nerve cells and prevent them from completing their usual functions. When nerve cells are damaged, the body releases signals that induce apoptosis, or self-death, in the cells. In addition, the damaged nerves cause the nervous system to shut down completely, resulting in instant death or coma. The common symptoms of poisoning by toxic agents include diarrhea, rash, redness or sores around the mouth, dry mouth, drooling or foaming at the mouth, trouble breathing, confusion, fainting and shaking or seizures.
1 Common Symptoms of poisoning by drugs and toxic agents
There are the following common symptoms of poisoning by drugs :
- Deviations from normal body temperature (e.g., hyperthermia/hypothermia).
- Passing out or an unresponsive loss of consciousness.
- Skin color changes (e.g., pallor or bluish tint to skin if a respiratory depressant was used; ruddy or flushed after cardiovascular overstimulation).
- Abnormal breathing.
- Fast, slowed, or irregular pulse
2 Why poisoning by drugs occurs?
Drug poisoning may occur by accident for several reasons, including taking a regular dosage after tolerance has decreased, taking a higher dose than the body is used to, or mixing substances of abuse. While some individuals deliberately overdose, the majority of overdoses are unintentional. Drug poisoning is a medical emergency that requires immediate medical treatment to avoid long-term health effects.
3 What Should Be Done During Poisoning By Drugs Or Other Toxic Agents?
Call 911 right away if you or someone you know suffers from poisoning by drugs or other toxic agents. Please do not leave the individual; stand with them until medical help arrives. If you see someone who has been poisoned and has passed out, put them on their side if they vomit. If a choking incident occurs, this should assist avoid it. In addition, the individual should not eat or drink anything. If friends are aware of the drugs used, they should inform emergency personnel to provide proper treatment. Immediate treatment may save lives in many instances of drugs or other toxic agents poisoning, including alcohol poisoning https://www.opaortho.com/valium-treatment-anxiety/.
4 Complications of poisoning by drugs or other toxic agents
The following complications may arise if medical help is not provided timely:
- The individual may vomit and then aspirate or choke on it.
- The person’s heart may acquire an abnormal rhythm or possibly stop beating.
- Breathing may become irregular, or the individual may stop breathing entirely.
- The body’s temperature may decrease.
- Severe dehydration may develop if the individual often vomits, leading to additional problems such as seizures.
A toxic agent may be a chemical such as cyanide, physical such as radiations, or biological such as snake venom. The toxic agent in any form produces an adverse effect on our biological system by entering our bloodstream or disrupting our nervous system. The general symptoms of poisoning by drugs or other chemical agents are difficulty breathing, vomiting, nausea, change skin tone, dry mouth, fainting, confusion, headache and anxiety etc. Poisoning by drugs or other toxic agents occurs accidentally most of the time, but sometimes people do it deliberately. Sometimes poisoning by drugs is caused by using an overdose of even prescribed medication. It would help if you asked for medical help as soon as possible to save the life. If medical service is not provided, it even causes more complications such as dehydration, seizures, or difficult breathing. If you or some beloved one is suffering from such an incident, try to reach us at https://www.urgentway.com/ for 24/7 urgent medical help. Urgentway provides urgent treatment without an appointment, and all the physicians are board-certified and highly qualified to manage your emergency case instantly.